MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Device Damaged Prior to Use (2284); Device Packaging Compromised (2916)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Results: both indigo system aspiration catheter 8 (cat8¿s) devices were ovalized approximately 26.0 cm from the hub.Conclusions: evaluation of the returned devices revealed that both cat8 devices were ovalized.This type of damage likely occurred due to improper storage of the devices.The display cardboard boxes and shipping box were not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2017-00724.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed a crease around the mid/distal shaft of two indigo system aspiration catheter 8 (cat8¿s) devices upon opening the device packaging box.Upon further examination, it was observed that the box of the devices was bent right where the crease in the cat8''s were observed.The damaged cat8 devices were found prior to use and therefore, were not used in the procedure.The procedure was completed using a new cat8.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6559006
Report Number3005168196-2017-00723
Device Sequence Number19007854
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberCAT8TORQ85
Device Lot NumberF72551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2017
Initial Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1